Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 4:56 PM EDT for 4 counties in West Virginia; Greene County, Pennsylvania; Monroe County, Noble County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 26, 2012, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Monroe County, OH, Noble County, OH, Greene County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:15 PM EDT | TSTM WND DMG | 6 W Hundred, WV | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
248
WUUS51 KPBZ 262056
SVRPBZ
OHC111-121-PAC059-WVC049-051-061-103-262200-
/O.NEW.KPBZ.SV.W.0159.120726T2056Z-120726T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN NOBLE COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
NORTHWESTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
WESTERN MARION COUNTY IN NORTHERN WEST VIRGINIA...
WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAYSVILLE...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSVILLE... ANTIOCH... FLY...
BENWOOD... ROUND BOTTOM... CAMERON...
HANNIBAL... NEW MARTINSVILLE... CLARINGTON...
PROCTOR... PORTERS FALLS... FAIRVIEW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 3943 8029 3946 8049 3942 8054 3946 8065
3947 8071 3959 8086 3958 8089 3960 8095
3954 8103 3957 8105 3957 8126 3960 8128
3959 8130 3972 8132 3988 8025 3940 8022
TIME...MOT...LOC 2056Z 256DEG 31KT 3961 8119
$$3 follow-up statements
925
WWUS51 KPBZ 262122
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT THU JUL 26 2012
OHC121-262132-
/O.CAN.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
NOBLE OH-
522 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NOBLE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8029 3946 8049 3942 8054 3946 8065
3947 8071 3959 8086 3958 8089 3960 8095
3954 8103 3957 8105 3957 8113 3958 8117
3964 8117 3972 8102 3988 8025 3940 8022
TIME...MOT...LOC 2122Z 256DEG 31KT 3966 8091
$$
OHC111-PAC059-WVC049-051-061-103-262200-
/O.CON.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
MONROE OH-GREENE PA-MONONGALIA WV-MARSHALL WV-MARION WV-WETZEL WV-
522 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WETZEL...MARION...MARSHALL...MONONGALIA...GREENE AND MONROE
COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BENWOOD...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLY... BENWOOD... ANTIOCH...
HANNIBAL... NEW MARTINSVILLE... PROCTOR...
PORTERS FALLS... FAIRVIEW... PINE GROVE...
WILEYVILLE... JACKSONBURG... SMITHFIELD...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8029 3946 8049 3942 8054 3946 8065
3947 8071 3959 8086 3958 8089 3960 8095
3954 8103 3957 8105 3957 8113 3958 8117
3964 8117 3972 8102 3988 8025 3940 8022
TIME...MOT...LOC 2122Z 256DEG 31KT 3966 8091
$$042
WWUS51 KPBZ 262139
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT THU JUL 26 2012
OHC111-262150-
/O.CAN.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
MONROE OH-
539 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8027 3946 8049 3943 8053 3943 8055
3946 8065 3947 8071 3959 8086 3958 8089
3960 8094 3962 8093 3962 8088 3969 8087
3971 8083 3975 8087 3988 8025 3940 8022
TIME...MOT...LOC 2140Z 256DEG 31KT 3970 8071
$$
PAC059-WVC049-051-061-103-262200-
/O.CON.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
GREENE PA-MONONGALIA WV-MARSHALL WV-MARION WV-WETZEL WV-
539 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WETZEL...MARION...MARSHALL...MONONGALIA AND GREENE COUNTIES...
AT 535 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PROCTOR...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROCTOR... PORTERS FALLS... PINE GROVE...
NEW MARTINSVILLE... FAIRVIEW... WILEYVILLE...
JACKSONBURG... SMITHFIELD... BIG RUN...
FOLSOM... KNOB FORK... DENVER HEIGHTS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8027 3946 8049 3943 8053 3943 8055
3946 8065 3947 8071 3959 8086 3958 8089
3960 8094 3962 8093 3962 8088 3969 8087
3971 8083 3975 8087 3988 8025 3940 8022
TIME...MOT...LOC 2140Z 256DEG 31KT 3970 8071
$$380
WWUS51 KPBZ 262149
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT THU JUL 26 2012
PAC059-WVC051-262159-
/O.CAN.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
GREENE PA-MARSHALL WV-
549 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND GREENE COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8027 3946 8049 3943 8053 3943 8055
3946 8065 3947 8071 3959 8086 3958 8089
3960 8094 3962 8088 3969 8087 3972 8083
3972 8024 3941 8022
TIME...MOT...LOC 2149Z 256DEG 31KT 3972 8061
$$
WVC049-061-103-262200-
/O.CON.KPBZ.SV.W.0159.000000T0000Z-120726T2200Z/
MONONGALIA WV-MARION WV-WETZEL WV-
549 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WETZEL...MARION AND MONONGALIA COUNTIES...
AT 544 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WILEYVILLE...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILEYVILLE... SMITHFIELD... PROCTOR...
PORTERS FALLS... PINE GROVE... NEW MARTINSVILLE...
JACKSONBURG... BIG RUN... FOLSOM...
KNOB FORK... LITTLETON... CURTISVILLE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3943 8027 3946 8049 3943 8053 3943 8055
3946 8065 3947 8071 3959 8086 3958 8089
3960 8094 3962 8088 3969 8087 3972 8083
3972 8024 3941 8022
TIME...MOT...LOC 2149Z 256DEG 31KT 3972 8061
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:26 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 26, 4:26 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT THU JUL 26 2012
.SYNOPSIS...
A SQUALL LINE OF SEVERE THUNDERSTORMS WILL MOVE THROUGH WITH
DAMAGING WIND, HEAVY RAIN, HAIL, AND LOTS OF LIGHTNING. THERE
WILL STILL BE SCATTERED THUNDERSTORMS AROUND THE UPPER OHIO VALLEY
UNTIL SATURDAY NIGHT, WHEN A SOUTHBOUND COLD FRONT BRINGS LOWER
HUMIDITY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE MADE TO DROP HEAT ADVISORY WHERE THUNDERSTORMS HAVE COOLED
TEMPERATURES DOWN.
THE MAIN CONCERN THROUGH EVENING IS STILL THE PASSAGE OF A SQUALL
LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WIND, HAIL, HEAVY RAIN,
AND LOTS OF LIGHTNING.
A FLASH FLOOD WATCH HAS BEEN ISSUED AS THE THUNDERSTORMS WITH
HEAVY RAIN WILL BE MOVING THROUGH URBAN AREAS, DURING EVENING
COMMUTE AND EVENING HOURS. IT MAY HAVE TO BE EXTENDED AND EXPANDED
IF LINES OF THUNDERSTORMS CONTINUE TO DEVELOP FARTHER WEST.
RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN
CAUSE FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. IF
MORE THAN 2.5 INCHES OCCUR, SERIOUS FLASH FLOODING CAN DEVELOP.
RECENT HRRR MODEL OUTPUT, ALONG WITH 12Z WRF-NMM MODEL OUTPUT,
INDEED SHOWS THERE CAN BE TWO OR THREE LINES OF THUNDERSTORMS.
HOWEVER, OUR OPINION IS THAT THE INITIAL LINE WILL HAVE THE
HIGHEST WIND GUSTS, WHILE THE LATTER LINES CAN CONTRIBUTE TO THE
RAINFALL TOTALS. WILL MONITOR AS MAY HAVE TO EXPAND THE AREA OF
CURRENT FLASH FLOOD WATCH.
LATEST TIMING OF STORMS
INDIANA-MORGANTOWN WV/ KIDI-KMGW/: 5-6PM.
OAKLAND MD/ K2G4/: 6-7PM.
SECOND LINE OF STORMS MAY AFFECT NEW PHILADELPHIA AND ZANESVILLE
AREA BETWEEN 5 AND 6 PM.
CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT EVENING COMMUTERS
AND THOSE PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.
CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.
FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.
AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
THURSDAY.
FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WILL CONTINUE TO AMEND TAFS, PERTAINING TO IFR RESTRICTIONS AND
POSSIBLE WIND GUSTS OVER 50 KTS, BASED ON MOVEMENT AND
DEVELOPMENT OF THE LINES OF THUNDERSTORMS THROUGH 02Z.
EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.
OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ041-050-
059-069.
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ013>016-
020>023-029-031-073>076.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ029-031-073-
075.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ001>004-
012-021-022.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ012-021-022.
&&Hazardous weather outlook, Jul 26, 4:16 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 PM EDT THU JUL 26 2012 OHZ039-040-048-049-057-058-068-272030- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE- 416 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING IN URBAN AREA AND WHERE DRAINAGE IS POOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-WVZ023-041-272030- GARRETT-MERCER-VENANGO-FOREST-PRESTON-TUCKER- 416 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SLIGHT RISK FOR EXCESSIVE RAINFALL. SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING IN URBAN AREA AND WHERE DRAINAGE IS POOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ029-031-073-075-WVZ012-021-022-272030- WASHINGTON-GREENE-WESTMORELAND-FAYETTE-WETZEL-MARION-MONONGALIA- 416 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013>016-022-023-074-076-272030- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND RIDGES-FAYETTE RIDGES- 416 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-050-059-069-PAZ020-021-WVZ001>004-272030- COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-BEAVER-ALLEGHENY-HANCOCK- BROOKE-OHIO-MARSHALL- 416 PM EDT THU JUL 26 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 4:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
427 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG PUNXSUTAWNEY 40.94N 78.97W
07/26/2012 JEFFERSON PA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1200850
XXLocal storm report, Jul 26, 4:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG MILLERSTOWN 40.65N 79.80W
07/26/2012 ALLEGHENY PA 911 CALL CENTER
TREES AND WIRES DOWN FAWN TWP.
&&
EVENT NUMBER PBZ1200851
XXLocal storm report, Jul 26, 4:38 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG TORONTO 40.46N 80.61W
07/26/2012 JEFFERSON OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN.
&&
EVENT NUMBER PBZ1200852
XXLocal storm report, Jul 26, 4:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN PUNXSUTAWNEY 40.94N 78.97W
07/26/2012 M1.50 INCH JEFFERSON PA TRAINED SPOTTER
LAST HOUR.
&&
EVENT NUMBER PBZ1200853
XXLocal storm report, Jul 26, 4:46 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 3 N BROOKVILLE 41.20N 79.08W
07/26/2012 M1.85 INCH JEFFERSON PA TRAINED SPOTTER
LAST HOUR.
&&
EVENT NUMBER PBZ1200854
XXLocal storm report, Jul 26, 4:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NATRONA HEIGHTS 40.62N 79.73W
07/26/2012 ALLEGHENY PA TRAINED SPOTTER
NUMEROUS TREES AND LARGE BRANCHES DOWN.
&&
EVENT NUMBER PBZ1200855
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:38 AM EDT | Special Weather Statement | PBZ | Hancock | 37 min |
| Jul 26, 2:47 AM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Ohio | 43 min |
| Jul 26, 3:31 AM EDT | Special Weather Statement | PBZ | Brooke | 59 min |
| Jul 26, 4:12 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Wetzel | 63 min |
| Jul 26, 5:26 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston | 64 min |
| Jul 26, 2:04 PM EDT | Special Weather Statement | PBZ | Hancock | 56 min |
| Jul 26, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 43 min |
| Jul 26, 3:09 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 66 min |
| Jul 26, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 45 min |
| Jul 26, 3:16 PM EDT | Flash Flood Watch | PBZ | Brooke, Hancock, Marion, Marshall, Ohio, Wetzel | 6 hr |
| Jul 26, 3:37 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 38 min |
| Jul 26, 4:05 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 40 min |
| Jul 26, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Hancock | 72 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Wetzel | 55 min |
| Jul 26, 6:01 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock, Ohio | 74 min |
| Jul 26, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 58 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 68 min |
| Jul 26, 6:41 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Wetzel | 49 min |
| Jul 26, 6:48 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 2 hr |
| Jul 26, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 80 min |
| Jul 26, 4:05 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Indiana | 55 min |
| Jul 26, 5:22 AM EDT | Special Weather Statement | PBZ | Westmoreland | 23 min |
| Jul 26, 1:04 PM EDT | Special Weather Statement | PBZ | Mercer | 56 min |
| Jul 26, 1:22 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 53 min |
| Jul 26, 1:35 PM EDT | Tornado Warning | PBZ | Mercer, Venango | 40 min |
| Jul 26, 2:09 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Clarion, Forest, Lawrence, Mercer, Venango | 81 min |
| Jul 26, 2:23 PM EDT | Tornado Warning | PBZ | Clarion, Forest, Jefferson, Venango | 37 min |
| Jul 26, 2:35 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 40 min |
| Jul 26, 2:56 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 34 min |
| Jul 26, 3:06 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Beaver, Butler, Clarion, Indiana, Jefferson and 1 more | 69 min |
| Jul 26, 3:30 PM EDT | Tornado Warning | PBZ | Jefferson | 45 min |
| Jul 26, 4:02 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 58 min |
| Jul 26, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland | 59 min |
| Jul 26, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 41 min |
| Jul 26, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Westmoreland | 66 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 44 min |
| Jul 26, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 51 min |
| Jul 26, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 53 min |
| Jul 26, 5:53 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 47 min |
| Jul 26, 6:15 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 45 min |
| Jul 26, 6:24 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 33 min |
| Jul 26, 6:34 PM EDT | Areal Flood Warning | PBZ | Indiana, Westmoreland | 3 hr |
| Jul 26, 6:49 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 56 min |
| Jul 26, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 49 min |
| Jul 26, 7:05 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 55 min |
| Jul 26, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 63 min |
| Jul 26, 2:39 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson, Tuscarawas | 66 min |
| Jul 26, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe, Muskingum, Noble | 38 min |
| Jul 26, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Muskingum, Noble | 51 min |
| Jul 26, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 66 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.